Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 81, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Aug 5, 2012, 5:29 PM EDT for Essex County, Franklin County, St. Lawrence County, New York. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2012, 5:29 PM EDT (21:29 UTC)
- Expired
- Aug 5, 2012, 6:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Essex County, NY, Franklin County, NY, St. Lawrence County, NY
The radar
The Burlington radar (KCXX), 96 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 6:10 PM EDT | TSTM WND DMG | Lake Clear, NY | TREES AND POWER LINES DOWN BLOCKING ROUTE 30 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 520 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
731
WUUS51 KBTV 052129
SVRBTV
NYC031-033-089-052230-
/O.NEW.KBTV.SV.W.0081.120805T2129Z-120805T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
529 PM EDT SUN AUG 5 2012
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK...
FRANKLIN COUNTY IN NORTHERN NEW YORK...
SOUTHEASTERN ST. LAWRENCE COUNTY IN NORTHERN NEW YORK...
* UNTIL 630 PM EDT.
* AT 522 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM STARK
TO CHILDWOLD TO SABATTIS...AND WERE MOVING EAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
SANTA CLARA...ST. REGIS FALLS...MADAWASKA...SARANAC INN...DEBAR
MOUNTAIN...DUANE CENTER...LOON LAKE...BRYANTS MILL...
THIS LINE OF SEVERE THUNDERSTORMS IS ALSO PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
&&
LAT...LON 4442 7393 4410 7387 4409 7429 4411 7429
4408 7466 4431 7467 4445 7483 4457 7490
4488 7411
TIME...MOT...LOC 2128Z 262DEG 39KT 4447 7466 4435 7458
4410 7457
$$
MUCCILLI2 follow-up statements
059
WWUS51 KBTV 052155
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
555 PM EDT SUN AUG 5 2012
NYC089-052203-
/O.CAN.KBTV.SV.W.0081.000000T0000Z-120805T2230Z/
ST. LAWRENCE NY-
555 PM EDT SUN AUG 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. LAWRENCE
COUNTY IS CANCELLED...
THE STORM HAS MOVED EAST AND OUT OF THE AREA...THEREFORE THE
NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM
WARNING.
HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WINDS...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.
IF YOU HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU. STAY
IN SAFE SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF
THUNDER.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
LAT...LON 4410 7450 4435 7451 4455 7456 4468 7460
4488 7411 4442 7393 4410 7387 4409 7429
4411 7429
TIME...MOT...LOC 2153Z 262DEG 39KT 4462 7442 4445 7424
4413 7429
$$
NYC031-033-052230-
/O.CON.KBTV.SV.W.0081.000000T0000Z-120805T2230Z/
ESSEX NY-FRANKLIN NY-
555 PM EDT SUN AUG 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR FRANKLIN AND WEST CENTRAL ESSEX COUNTIES IN NORTHERN NEW YORK...
AT 550 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM SANTA CLARA TO PAUL
SMITHS TO AXTON LANDING...AND WERE MOVING EAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
DUANE CENTER...SARANAC LAKE...BRYANTS MILL...OWLS HEAD...WOLF
POND...MOUNT VAN HOEVENBERG...
THESE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING DEADLY CLOUD
TO GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
&&
LAT...LON 4410 7450 4435 7451 4455 7456 4468 7460
4488 7411 4442 7393 4410 7387 4409 7429
4411 7429
TIME...MOT...LOC 2153Z 262DEG 39KT 4462 7442 4445 7424
4413 7429
$$
MUCCILLI001
WWUS51 KBTV 052229
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
629 PM EDT SUN AUG 5 2012
NYC031-033-052239-
/O.EXP.KBTV.SV.W.0081.000000T0000Z-120805T2230Z/
ESSEX NY-FRANKLIN NY-
629 PM EDT SUN AUG 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN AND WEST CENTRAL
ESSEX COUNTIES IN NORTHERN NEW YORK WILL EXPIRE AT 630 PM EDT...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
LAT...LON 4410 7450 4435 7451 4455 7456 4468 7460
4488 7411 4442 7393 4410 7387 4409 7429
4411 7429
TIME...MOT...LOC 2229Z 262DEG 39KT 4446 7383 4428 7366
4396 7374
$$
MUCCILLIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 4:07 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 5, 4:07 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 407 PM EDT SUN AUG 5 2012 .SYNOPSIS... SHOWERS AND THUNDERSTORMS...SOME STRONG...WILL MOVE THROUGH THE REGION THIS EVENING. BY MONDAY MORNING A COLD FRONT WILL SWEEP INTO THE REGION...ENDING THE RAIN THREAT AND RETURN TEMPERATURES TO NEAR NORMAL. FAIR WEATHER WILL FOLLOW THROUGH MID WEEK. && .NEAR TERM /UNTIL 8 AM MONDAY MORNING/... AS OF 400 PM EDT SUNDAY...CONVECTIVE THREAT HAS HAD A LOT TO WORK AGAINST TODAY...AS EXTENSIVE CLOUD COVER AND SCATTERED SHOWERS THIS MORNING HAS USED UP THE AVAILABLE CAPE. A MESOSCALE CLUSTER OF THUNDERSTORMS MOVED OUT OF PENNSYLVANIA THROUGH MIDDAY...AND HAS TRACKED ALONG SOUTHERN LAKE ONTARIO. CLOUDS HAVE CLEARED SOMEWHAT IN NORTHERN NEW YORK ALLOWING SURFACE TEMPERATURES TO CLIMB INTO THE UPPER 80S. THIS IS STARTING TO DESTABILIZE THE ATMOSPHERE...WITH SURFACE BASED CAPES APPROACHING 3000 J/KG. IN ADDITION...WITH APPROACHING COLD FRONT 0-6KM BULK SHEAR GETTING UP TO 40 TO 50 KTS. UPPER JET DYNAMICS BECOMING MORE FAVORABLE THROUGH THE EVENING AS NORTHERN NEW YORK FALLS UNDER RIGHT ENTRANCE REGION OF 500-250 MB JET. SAINT LAWRENCE COUNTY APPEARS TO BE UNDER GREATEST SEVERE THREAT AS STORM CLUSTER CONTINUES TO LIFT NORTHEAST. SECONDARY ROUND OF STORMS EXPECTED ORIENTED MORE WITH COLD FRONT TRAILING THE MESO SYSTEM THIS EVENING...AND MOVE WEST TO EAST LATE AFTERNOON AND EVENING. LESS OF A SEVERE THREAT WITH THESE STORMS...ALTHOUGH HEAVY RAINFALL AND ISOLATED STRONG WINDS POSSIBLE. TEMPERATURES IN NORTHERN NEW YORK WILL FEEL AFFECTS OF COLD FRONT BY MORNING AS LOW AND MID LEVEL DRYING TAKES PLACE ALONG WITH SOME COLD AIR ADVECTION. TEMPS MAINLY IN 50S IN NORTHERN NEW YORK...ALTHOUGH CAN'T RULE OUT SOME 40S IN HIGHER TERRAIN AND COOL SPOTS. 60S IN VERMONT. HEAVY RAIN THREAT ADDRESSED IN HYDRO SECTION BELOW. && .SHORT TERM /8 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... AS OF 400 PM EDT SUNDAY...SURFACE HIGH PRESSURE BUILDING INTO REGION DURING THIS SHORT TERM PERIOD...WHILE BROAD UPPER TROUGH SETTLES INTO THE EASTERN GREAT LAKES. COMBINATION OF LOW HEIGHTS AND HIGH AT SURFACE WILL ALLOW FOR BIG DIURNAL TEMP SWINGS WITH COOL NIGHTTIME LOWS AND SUNNY DAYS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 431 AM EDT SUNDAY...A WEAK RIDGE OF HIGH PRESSURE WILL BE OVER THE REGION EARLY WEDNESDAY...WITH FAIR AND DRY WEATHER EXPECTED. ECMWF AND GFS MODELS CONTINUE TO HINT AT SOME SCATTERED CONVECTION TO DEVELOP ALONG AND NEAR THE INTERNATIONAL BORDER WEDNESDAY AFTERNOON. HAVE GONE WITH SLIGHT CHANCE POPS FOR SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON IN THE VICINITY OF THE INTERNATIONAL BORDER. THE REMAINDER OF THE FORECAST WILL REMAIN DRY ON WEDNESDAY. EXPECTING DRY WEATHER WEDNESDAY NIGHT...AS ANY CONVECTION THAT DOES DEVELOP WEDNESDAY AFTERNOON WILL LIKELY DISSIPATE WITH THE LOSS OF DAYTIME SURFACE HEATING. ECMWF AND GFS HINTING AT SOME SCATTERED CONVECTION THURSDAY AFTERNOON...SO HAVE GONE WITH LOW CHANCE POPS FOR SHOWERS AND THUNDERSTORMS. THE WEATHER WILL BECOME UNSETTLED TOWARD THE END OF THE WEEK...WITH THE GFS AND ECMWF MODELS SHOWING AN UPPER TROUGH AND A CLOSED UPPER LOW OVER THE WESTERN GREAT LAKES SLOWLY SWINGING EASTWARD...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION FRIDAY AND SATURDAY. COOLER AIR ALOFT WILL WORK INTO THE REGION ON SUNDAY. HOWEVER...THIS WILL SET THE STAGE FOR MORE RAIN SHOWERS ON SUNDAY. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... THROUGH 18Z MONDAY...GENEREALLY VFR EXCEPT SCT IFR VIS IN THUNDERSTORMS. STRONG GUSTY SOUTH WINDS THROUGH 00Z...THEN WIND DIMINISHES AND SHIFTS WEST TOWARD 06Z. BY MORNING WINDS AROUND TO NORTHWEST. PATCHY FOG POSSIBLE IN VALLEY LOCATIONS...HOWEVER LEFT OUT OF INDIVIDUAL TAFS AS RAIN OCCURRENCE AT TAF SITES WILL DETERMINE FOG POTENTIAL. OUTLOOK 12Z MONDAY THROUGH THURSDAY... MAINLY VFR CONDITIONS OVER THE ENTIRE AREA MONDAY AND CONTINUING RIGHT THROUGH THURSDAY...WITH SOME AREAS OF MVFR/IFR POSSIBLE IN SCATTERED SHOWERS AND THUNDRSTORMS THURSDAY AFTERNOON. && .HYDROLOGY... MOIST AIRMASS AHEAD OF THE COLD FRONT WITH PRECIPITABLE WATERS APPROACHING 2 INCHES AND 200 PERCENT NORMAL. TALL SKINNY CAPE AND WARM COALESCENS DEPTHS IN EXCESS OF 3KM WILL ENHANCE RAIN EFFICIENCY. STORMS HAVE PRODUCED BIG RAIN AMOUNTS IN SHORT AMOUNTS OF TIME...ROCHESTER NY RECEIVED 1.26 IN ABOUT 40 MINUTES EARLIER THIS AFTERNOON. HOWEVER FORWARD MOTION OF STORMS WILL LIMIT RAINFALL OVER ANY ONE AREA...REDUCING FLOOD THREAT. WILL STILL NEED TO MAINTAIN AWARENESS FOR STORMS REPEATEDLY MOVING OVER SAME AREA. && .MARINE... A LAKE WIND ADVISORY IS IN EFFECT TODAY AND TONIGHT... WINDS AT 10 TO 20 KTS THIS MORNING WILL CONTINUE TO INCREASE...AND BECOME STRONG AND GUSTY DURING THE AFTERNOON. WIND SPEEDS OF 25 TO 35 KNOTS WITH HIGHER GUSTS WILL BUILD WAVES TO 2 TO 5 FEET THIS AFTERNOON. THESE STRONG WINDS WILL CONTINUE INTO THIS EVENING...THROUGH AROUND MIDNIGHT. AFTER MIDNIGHT...WINDS WILL BECOME 10 TO 20 KTS...WITH WAVES DECREASING TO 1 TO 3 FEET. THERE IS ALSO A LAKE THUNDERSTORM ADVISORY IN EFFECT THIS AFTERNOON THROUGH TONIGHT... AS A COLD FRONT APPROACHES FROM THE GREAT LAKES REGION...SHOWERS AND THUNDERSTORMS AHEAD OF IT WILL MOVE EASTWARD ACROSS THE NORTH COUNTRY. SOME OF THESE STORMS WILL BECOME STRONG TO SEVERE WITH GUSTY WINDS AND HAIL. STORMS WILL MOVE INTO THE CHAMPLAIN VALLEY EARLY THIS AFTERNOON. HEAVY RAINFALL WILL ALSO ACCOMPANY THESE STORMS...POSSIBLY REDUCING VISIBILITIES TO LESS THAN 3 MILES. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...HANSON NEAR TERM...HANSON SHORT TERM...HANSON LONG TERM...WGH AVIATION...HANSON HYDROLOGY...HANSON MARINE...BTV
Hazardous weather outlook, Aug 5, 4:08 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 408 PM EDT SUN AUG 5 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-062015- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 408 PM EDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. THE THREAT OF STRONG TO SEVERE THUNDERSTORMS WILL EXIST ACROSS NORTHERN NEW YORK THROUGH ABOUT 800 PM TONIGHT AND BETWEEN 600 PM AND MIDNIGHT ACROSS VERMONT. NORTHERN NEW YORK WILL HAVE THE GREATEST POTENTIAL FOR THE STRONG TO SEVERE STORMS WITH STRONG WINDS...HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING EXPECTED. WHILE THE THREAT FOR STRONG TO SEVERE STORMS IS NOT AS GREAT ACROSS VERMONT...ANY STORMS WILL STILL HAVE THE POTENTIAL FOR STRONG WIND GUSTS...HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING. SEEK SHELTER AS STORMS APPROACH! .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Aug 5, 2:20 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
220 PM EDT SUN AUG 5 2012
VTZ011-012-019-051915-
EASTERN RUTLAND VT-WESTERN RUTLAND VT-WINDSOR VT-
220 PM EDT SUN AUG 5 2012
...A LINE OF THUNDERSTORMS WILL MOVE THROUGH SOUTHERN RUTLAND
AND SOUTHWESTERN WINDSOR COUNTIES...
AT 212 PM EDT...A LINE OF THUNDERSTORMS WAS LOCATED FROM NEAR
POULTNEY VERMONT TO 13 MILES SOUTHWEST OF SALEM...MOVING EAST AT 25
MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. HEAVY
RAIN...WITH UP TO ONE INCH IN ONE HOUR WILL CAUSE WATER TO POND ON
ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL
STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
CASTLETON...WEST PAWLET...PAWLET...MIDDLETOWN SPRINGS...WEST
RUTLAND...RUTLAND...MENDON...EAST PITTSFORD...SHREWSBURY...EAST
WALLINGFORD...RUSSELLVILLE...NORTH SHREWSBURY...
LAT...LON 4325 7281 4329 7282 4330 7284 4330 7296
4329 7299 4330 7303 4330 7321 4332 7326
4356 7326 4358 7330 4362 7330 4373 7258
4323 7274
MUCCILLISpecial weather statement, Aug 5, 3:48 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
348 PM EDT SUN AUG 5 2012
NYZ026-029-087-052045-
NORTHERN ST. LAWRENCE NY-SOUTHEASTERN ST. LAWRENCE NY-
SOUTHWESTERN ST. LAWRENCE NY-
348 PM EDT SUN AUG 5 2012
...A STRONG THUNDERSTORM WILL MOVE THROUGH WESTERN ST. LAWRENCE
COUNTY...
AT 342 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
ANTWERP NEW YORK...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS TO 50 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
NORTH GOUVERNEUR...RICHVILLE...DE KALB...DE PEYSTER...RENSSELAER
FALLS...CANTON...MADRID...MORLEY...MADRID...CHIPMAN...
LAT...LON 4489 7520 4492 7509 4449 7485 4415 7522
4415 7531 4438 7582
MUCCILLISpecial weather statement, Aug 5, 4:50 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
450 PM EDT SUN AUG 5 2012
NYZ026-027-029-030-087-052145-
NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-
450 PM EDT SUN AUG 5 2012
...A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHEASTERN
ST. LAWRENCE AND NORTHERN FRANKLIN COUNTIES...
AT 445 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED IN
EASTERN SAINT LAWRENCE COUNTY...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. EXPECT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
HOPKINTON...CONVERSE...NICHOLVILLE...ST. REGIS FALLS...DICKINSON...
BRUSHTON...WEST BANGOR...BANGOR...MALONE...WHIPPLEVILLE...
CONSTABLE...BURKE...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
LAT...LON 4501 7465 4500 7428 4500 7421 4494 7402
4446 7469 4442 7503 4465 7533 4501 7466
MUCCILLILocal storm report, Aug 5, 5:19 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
519 PM EDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG FINE 44.25N 75.14W
08/05/2012 ST. LAWRENCE NY LAW ENFORCEMENT
NUMEROUS TREES AND WIRES DOWN
&&
EVENT NUMBER BTV1200368
NFThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:48 PM EDT | Special Weather Statement | BTV | St. Lawrence | 57 min |
| Aug 5, 4:38 PM EDT | Severe Thunderstorm Warning | BTV | St. Lawrence | 67 min |
| Aug 5, 4:50 PM EDT | Special Weather Statement | BTV | St. Lawrence | 55 min |
| Aug 5, 6:05 PM EDT | Special Weather Statement | BTV | Essex | 55 min |
| Aug 5, 6:16 PM EDT | Special Weather Statement | BTV | Clinton, Essex | 59 min |
| Aug 5, 6:20 PM EDT | Special Weather Statement | BTV | Clinton | 55 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.